MAUDE Adverse Event Report: STRYKER GMBH DRILL SLEEVE, LOCKING Ø3.1MM, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL SLEEVE, LOCKING Ø3.1MM, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 705004
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during axsos surgery, after using osferion for a proximal tibia fracture, the sleeve and drill got stuck when drilling with a rocking drill.Spare drill was used and the surgery was finished without any other problem.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the sleeve was stuck on the drill bit as complained.The device inspection revealed the following: the inspection has shown that the drill sleeve is completely stuck on the drill bit in the received condition, no movement between the devices was possible.After disassembling, a deformation at the forefront of the drill sleeve became visible, most likely caused by a hit with another instrument or a drop to the ground.Due to this deformation the diameter at the forefront of the sleeve was reduced, which did lead to reduced clearance between the drill bit and the guide.A review of the device history for the reported lot did not indicate any abnormalities.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, with the extent of damage, it can be ascertained that the root cause of the issue is user related.Drill bits getting stuck inside the sleeve is a direct result of excessive friction between the drill and the sleeve due to a potential misalignment during use in combination with the use of damaged drill sleeve, which finally leads to fretting.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
DRILL SLEEVE, LOCKING Ø3.1MM, SHORT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13789848
Report Number0008031020-2022-00111
Device Sequence Number4023248
Product Code LXH
UDI-Device Identifier07613327083606
UDI-Public07613327083606
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705004
Device Catalogue Number705004
Device Lot NumberK06E04B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date03/16/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown